MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported via a sample return that the "lens had frosting on it" noted when inserting in eye.Additional information was provided indicating that when the lens was implanted, the surgeon felt it was not clear, had a haze, opted to remove the iol and implant another iol.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: the lens was returned for evaluation.Solution and blood are dried on the lens.The lens appears to have been cut in half, typical of insertion and removal from the eye.One half of the lens with a haptic was returned for evaluation.The lens was cleaned with lphse.Light edge damage is observed.The reported haze is not observed on the lens.Associated products were not provided.It is unknown if qualified products were used.The reported event of haze was not observed.The lens was returned cut in half, typical of insertion and removal from the eye.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling the manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12033505
Report Number1119421-2021-01245
Device Sequence Number3299032
Product Code HQL
UDI-Device Identifier00380655093146
UDI-Public00380655093146
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.175
Device Lot Number15098828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR